Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
My experience with Depo injection.(2 Posts)
All the information I could find on the internet regarding the side effects of coming off of Depo was fragmented, old, and seemed to differ from women to women. I got the most information from here, mumsnet, so I also wanted to share my experience without high jacking someone else's post. So consider this FYI but if anyone has similier side effects to me and can advise on how long they took to 'normalise' after I would appriciate it. I know there have been a few threads on this but they seem to be older.
I started the Depo injection when I was sixteen, with little to no information on side effects. It was perfect for me, I had no spotting, no weight gain, no anxiety or any other side effects I have since seen online. For one little injection every 3 months, my periods stopped. Bliss.
Over the years the nurse who gave me my injection would ask if I wanted to come off but only citred the bone density issues, nothing else, so I continued. She didn't press, not even at 14yrs and counting.
My partner and I decided to prepair for TTC when we both turned 30 last year, full in the 'general' knowledge it could take about a year to wear off.
When I mentioned to the nurse, that I planned 'skip' my next one and start family planning, all she said was that fertility could take 1-3 years but that was it, no advice on any withdrawal effects. I figured the extended time frame was due to my long use and that was that.
I 'missed' my August 2018 appointment, there was no change for around 5 months, then came a few months of some seriously tender breasts and nipples, I mean it hurt to move tender. Then the last month has been non-stop, and I mean daily, spotting which alternates between a normal red colour and a thicker darker brown colour.
We are not TTC yet and using condoms while I wait to see what happens with my body but the not knowing is a pain and I'm tired of wearing a pad every day! I genuinely can't believe I was given no advice on what would happen when I 'stopped' but what is done is done I suppose!
Alright that's it, thanks for letting me get my rant out. I'll update if there are any drastic changes if only so I feel like I have someone to talk to about it!
I went on depo as a teen, it was horrendous both whilst on and off, endless vaginal bleeding, aching, fatigue. In my current job I encounter teens and women having the same issues (as well as the fertility issues you mention). I'm sure it must be fine for a high percentage of women otherwise they would withdraw it from use but I have personally never heard good things.
Join the discussion
Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.Get started »
Please login first.